Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 321, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2001, 11:12 PM CDT for Blaine County, Caddo County, Canadian County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 29, 2001, 11:12 PM CDT (04:12 UTC)
- Expired
- May 30, 2001, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 300413
SVROKC
OKC011-015-017-073-083-300500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT TUE MAY 29 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CANADIAN COUNTY IN CENTRAL OKLAHOMA
KINGFISHER COUNTY IN CENTRAL OKLAHOMA
LOGAN COUNTY IN CENTRAL OKLAHOMA
BLAINE COUNTY IN NORTHWEST OKLAHOMA
NORTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL MIDNIGHT CDT
* AT 1112 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 6 MILES WEST OF MARSHALL TO 5 MILES NORTHWEST OF
HYDRO...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...CALUMET...CASHION...
CEDAR VALLEY...CIMARRON CITY...CONCHO...COYLE...CRESCENT...DOVER...
GEARY...GREENFIELD...GUTHRIE...HENNESSEY...HINTON...HITCHCOCK...
HYDRO...KINGFISHER...LANGSTON...LOVELL...LOYAL...MARSHALL...
MULHALL...NAVINA...OKARCHE...OMEGA...ORLANDO AND WATONGA
HAIL UP TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH ARE
LIKELY WITH THESE SEVERE THUNDERSTORMS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3618 9807 3587 9865 3529 9861 3593 9719
3616 9737
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:35 PM CDT, 37 minutes earlier.
Area forecast discussion, May 29, 10:35 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1035 PM CDT TUE MAY 29 2001 SEVERE WEATHER CONTINUES TO INCREASE ACROSS THE CWA...SO NOT MUCH TIME TO SPARE. TORNADIC SUPERCELL CONTINUES TO MOVE ACROSS HARDEMAN COUNTY...WHILE ACTIVITY ACROSS NORTHERN OKLAHOMA CONTINUES TO TRANSITION TO MORE OF A BOW ECHO TYPE MODE. SPC WILL ISSUE A TORNADO WATCH SHORTLY TO THE EAST OF CURRENT WATCH. NEW SET OF ZONES WAS SENT ABOUT AN HOUR AGO TO RE-INTRODUCE CATEGORICAL POPS ACROSS THE NORTH AND WEST...AND TO INCLUDE SEVERE WORDING ACROSS THE ENTIRE AREA. OTHERWISE...ZONES IN DECENT SHAPE AND ONLY MADE SOME MINOR TWEAKS OF WIND AND TEMPS. .OUN... OK...NONE. TX...KNONE.
In the hours before
Local storm report, May 29, 10:08 PM CDT, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 1t0 W QUANAH TX .75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
KTLocal storm report, May 29, 10:12 PM CDT, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 21 NNE MOORELAND OK 67 MPH WIND GUST
05/29/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0945 PM 21 NNE MOORELAND OK 67 MPH WIND GUST
05/29/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
1013 PM 10 W QUANAH TX .88 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
1015 PM ACME TX 1.75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
V
1015 PM 2 W ELDORADO OK 1.00 INCH HAIL
05/29/01 JACKSON AMATEUR RADIO REPORT
KTLocal storm report, May 29, 10:25 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM QUANAH TX 1.75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
KTLocal storm report, May 29, 10:35 PM CDT, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 5 E QUANAH TX TORNADO
05/29/01 HARDEMAN AMATEUR RADIO REPORT
1033 PM 5 W CHILLICOTHE TX 2.75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
1033 PM 5 W CHILLICOTHE TX 100 MPH WIND GUST
05/29/01 HARDEMAN MEASURED BY SPOTTER
AMATEUR RADIO REPORT
1025 PM LAHOMA OK 65 MPH WIND GUST
05/29/01 GARFIELD ESTIMATED BY ENID
EMERGENCY MANAGER
KT 5Local storm report, May 29, 10:51 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM ELDORADO OK 70 MPH WIND GUST
05/29/01 JACKSON ESTIMATED BY SPOTTER
AMATEUR RADIO REPORT
KT
CLocal storm report, May 29, 11:00 PM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 5 NW VERNON TX TORNADO
05/29/01 WILBARGER REPORTED BY VERNON FD
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 38 min |
| May 29, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| May 29, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 29, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| May 29, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| May 29, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 38 min |
| May 29, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| May 29, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| May 29, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| May 29, 11:03 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| May 29, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 40 min |
| May 29, 11:06 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 48 min |
| May 29, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| May 29, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| May 29, 11:44 PM CDT | Tornado Warning | OUN | Canadian | 31 min |
| May 30, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 44 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| May 30, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| May 30, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| May 30, 12:29 AM CDT | Tornado Warning | OUN | Cotton, Tillman | 31 min |
| May 30, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| May 30, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 46 min |
| May 30, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| May 30, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 30, 1:01 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| May 30, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| May 30, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 47 min |
| May 30, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 45 min |
| May 30, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| May 30, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| May 30, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| May 30, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 36 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 30, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| May 30, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 30, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 47 min |
| May 30, 3:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 39 min |
| May 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.